Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Prolonged menstruation after taking contraceptive pills. Prescribed with duphaston. Will this medication cause cancer?

Hi, My gynecologist prescribed Duphaston for 15 days because I am not tolerating my contraceptive pills since two months ago. The symptom is that I bleed all the time during the whole cycle, instead of after finishing each pill package. He has change my pill twice and still, I am starting to bleed again. I trust my doctor, but I am very concerned about taking hormones and its relation to cancer , since I have many family members that have died because of cancer, specially on my father s side. Would you recommend taking Duphaston to stop the bleeding? Is there a significant risk? Thank you!
Asked On : Mon, 18 Mar 2013
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hi thanks for the query.

Taking a hormone for a short interval are not likely to cause cancerous changes. You can go with your doctor's advice to stop the bleeding right now.

Hope this information is helpful and informative to you.
If you have further queries you can directly reach out to me on the following URL:
Answered: Tue, 16 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor